Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 2, 2016, 4:15 PM EDT for Orange County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2016, 4:15 PM EDT (20:15 UTC)
- Expired
- Oct 2, 2016, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775 WWUS82 KMLB 022015 SPSMLB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 415 PM EDT SUN OCT 2 2016 FLZ045-046-022045- ORANGE FL-SEMINOLE FL- 415 PM EDT SUN OCT 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE AND SOUTHWESTERN SEMINOLE COUNTIES UNTIL 445 PM EDT... AT 414 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER AZALEA PARK...MOVING NORTH AT 15 MPH. WIND GUSTS IN EXCESS OF 40 MPH AND FREQUNT LIGHTNING WILL ACCOMPANY THIS STORM. LOCATIONS IMPACTED INCLUDE... ORLANDO...SANFORD...APOPKA...ALTAMONTE SPRINGS AND OVIEDO. LAT...LON 2850 8117 2845 8139 2870 8151 2878 8121 TIME...MOT...LOC 2014Z 163DEG 12KT 2855 8129 $$ CRISTALDI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 2, 3:01 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 2, 3:01 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 301 PM EDT SUN OCT 2 2016 .DISCUSSION... Current-Tonight...Multiple waterspout reports from this past morning with cumulus/shower activity there. Deep moisture and very weak wind profile likely played a role here. Convection developed across the coastal counties late morning/early afternoon and is now spreading deeper into the interior mid to late afternoon. Activity should diminish across the interior early this evening, but will keep a small POP in across the coastal counties overnight due to the moist conditions and cell trajectory which may allow for some coastal water shower activity to affect coastal communities. Threats the remainder of the afternoon continue to be locally heavy downpours possibly leading to nuisance flooding of low-lying or prone areas, lightning, and gusty winds. Persistent onshore flow will keep low temps quite mild especially along the coast in the mid 70s. ...Previous Extended Forecast Discussion... Mon-Tue... By daybreak Mon, the large H100-H70 cutoff low that has blanketed the much of the ern CONUS for the past few days will be absorbed by a low amp shortwave trof digging south down the Hudson Bay. A 70kt H30-H20 jet streak on the ern flank of the low will merge with the northern stream to produce a relatively stout lifting jet over the NW Atlc by late Mon. The combined strength of the resulting trof will then proceed to press SE into the Bermuda Ridge, effectively eroding the wrn flank of the Ridge axis currently located over the north FL peninsula. Meanwhile, Hurricane Matthew will lift slowly northward thru the Windward passage and into the central/southern Bahamas, further eroding the Bermuda Ridge from the south and shunting it well east of the eastern seaboard. Mean winds through the H100-H70 lyr will shift to the E/NE on Mon, which will tap an airmass with sufficient moisture to maintain at sct PoPs to start the week...PWat values holding in the 1.75"-2.00" range thru 12Z Wed. Will cap PoPs at 40-50pct both days, however, as the prevailing easterly wind component will favor the west FL peninsula for diurnal precip. Furthermore, dynamic support over the SE CONUS will be weak as the cutoff low lifts north and dampens out, while mid lvl temps begin a warming trend as southerly winds thru the H70-H50 lyr pull thermal ridge up from Cuba and the NW Carib. No change in airmass...temps will be within a deg or two of recent readings with maxes in the U80s/L90s...mins L/M70s. Wed-Sat... Forecast continues to hinge on the official NHC track of major Hurricane "Matthew" in the central Carib. The system is forecast make a sharp northward turn over the next 24hrs and make a beeline for the Windward Passage through midday Tue, then the central/srn Bahamas thru midweek as a Cat 3 hurricane. As the FL peninsula falls increasingly under the influence of the storm environment, winds thru the H100-H50 lyr will back to the N/NE thru midweek, then to the N/NW into the weekend as the system tracks due east of the east FL coast. At a minimum, breezy/windy conditions can be expected with tropical storm conditions possible, especially over the coastal counties. Building seas/surf, dangerous rip currents at area beaches, and significant beach erosion will be possible as well. Beyond that, it remains too early to speculate on specific impacts to east central Florida or their timing, as average 4 and 5 day position errors are on the order of 200 miles. It should also be noted that the forecast path of "Matthew" would bring the system toward the FL Peninsula at a highly oblique angle. Even a small change in position and/or track could result in a large landfall error. Residents are urged to pay close attention to the evolution of this system. Climatologically we remain in the heart of the Atlantic hurricane season. && .AVIATION...Scattered showers and storms will continue spreading inland through the interior from the east coast this afternoon. VCSH/VCTS with occasional tempo groups appropriate to deal with this. Mainly light ENE/NE surface winds thru the period. Will need to monitor coastal sites tonight for ISOLD-SCT convective activity. MCloudy skies on Mon with continued light onshore flow and SCT shra/tsra fcst. && .MARINE...Remainder of afternoon-Tonight...Weak pressure gradient continues with light onshore flow. Wind speeds generally 6-12 kts. SCT showers and ISOLD storms will move north or northwest across the waters over the next 24 hrs. An increasing fetch will build seas to 4 ft over the open Atlc. Dominant wave periods generally 9-10 seconds. ...Previous Extended Marine Forecast Discussion... Mon-Tue...Bermuda Ridge axis over the north FL Peninsula will break down as it is squeezed by a short wave trof over the ern seaboard and by hurricane Matthew's approach from the south. A light to gentle E/NE breeze thru sunset Mon will strengthen to a gentle to moderate NE breeze on Tue, then to a moderate to fresh by sunset. Increasing swells will enhance local wave heights. Seas 3-4ft thru Mon aftn, building to 4-5ft offshore by Mon evng. Conditions will deteriorate steadily on Tue as increasing winds drive the swell into the east FL coast with seas building to 4-5ft areawide by late aftn, 4-6ft by midnight, then 5-7ft by daybreak Wed. Wed-Thu...Fcst will be dependent on the official NHC fcst of Hurricane "Matthew" currently located over the central Carib. The fcst brings "Matthew" acrs the central Bahamas btwn 00Z Wed and 00Z Thu, then parallel with the east FL coast thru 00Z Fri. Full blown SCA conditions anticipated by daybreak Wed with 6-8ft seas areawide thru the day, building to 8-12ft Wed night. Tropical Storm conds Thu with 10-15ft seas nearshore and 15-20ft offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 85 73 86 / 30 40 30 40 MCO 74 85 73 87 / 30 50 40 50 MLB 76 85 75 86 / 20 40 30 40 VRB 74 86 74 87 / 20 40 30 40 LEE 73 85 71 87 / 30 50 40 50 SFB 73 86 72 86 / 30 50 40 50 ORL 74 85 74 87 / 30 50 40 50 FPR 73 85 73 88 / 20 40 30 40 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && FORECAST GRIDS...Sedlock RADAR/IMPACT WEATHER/AVIATION....Volkmer
Hazardous weather outlook, Oct 2, 10:05 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1005 AM EDT SUN OCT 2 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1005 AM EDT SUN OCT 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .WATERSPOUT IMPACT... MARINE INTERESTS SHOULD BE ALERT FOR THE POTENTIAL OF WATERSPOUTS THIS MORNING AND EARLY AFTERNOON ACROSS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. .THUNDERSTORM IMPACT... SCATTERED SHOWERS AND ISOLATED STORMS NEAR THE COAST THIS MORNING WILL TRANSITION TO THE INTERIOR COUNTIES THIS AFTERNOON. A FEW STORMS MAY BECOME STRONG CONTAINING FREQUENT LIGHTNING STRIKES AND GUSTY DOWNBURST WINDS UP TO 45 MPH. THERE IS AT LEAST SOME STEERING FLOW TODAY SO STORMS SHOULD MOVE GENERALLY TOWARD THE NORTH AROUND 10 MPH. .FLOOD IMPACT... LOCALLY HEAVY RAIN MAY PRODUCE A QUICK ONE TO TWO INCHES OF RAIN WHICH WILL BE SUFFICIENT TO CAUSE TEMPORARY FLOODING WHERE SIGNIFICANT RAINFALL TOTALS HAVE OCCURRED IN RECENT DAYS, SUCH AS ALONG THE I 4 CORRIDOR. .RIP CURRENT IMPACT... AN EAST SWELL WILL CONTRIBUTE TO A MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES TODAY. CHECK WITH LIFEGUARDS ABOUT LOCAL CONDITIONS BEFORE ENTERING THE SURF AND DO NOT SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED LIGHTNING STORMS OVER THE ATLANTIC AND INTRACOASTAL WATERS THIS MORNING WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 35 KNOTS. THESE STORMS SHOULD DIMINISH LATER THIS MORNING AND THE FOCUS FOR STORM DEVELOPMENT WILL SHIFT TO THE INTERIOR PENINSULA THIS AFTERNOON. THE BEST CHANCE FOR FREQUENT LIGHTNING AND GUSTY DOWNBURST WINDS WILL BE OVER THE INLAND LAKES WITH STORM MOTION TOWARD THE NORTH AROUND 10 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MAJOR HURRICANE MATTHEW IS CURRENTLY DRIFTING NORTHWEST OVER THE CENTRAL CARIBBEAN SEA. MATTHEW IS FORECAST TO TURN NORTHWARD AND REACH THE EASTERN TIP OF CUBA ON TUESDAY MORNING. MODEL GUIDANCE SUGGESTS THE HURRICANE WILL THEN LIFT NORTH NORTHWEST OVER THE BAHAMAS FROM MID TO LATE WEEK. AT A MINIMUM, THIS WILL LIKELY RESULT IN BREEZY CONDITIONS AT THE COAST WITH BUILDING SEAS, SURF AND DANGEROUS RIP CURRENTS AT THE BEACHES FOR THE LATTER PART OF THE WORK WEEK. SIGNIFICANT BEACH EROSION WILL BE POSSIBLE AS WELL. RESIDENTS AND VISITORS TO EAST CENTRAL FLORIDA ARE ENCOURAGED TO MONITOR THE LATEST TRACK AND INTENSITY FORECASTS ON HURRICANE MATTHEW FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY/SEDLOCK
In the hours before
Special weather statement, Oct 2, 3:20 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 320 PM EDT SUN OCT 2 2016 FLZ045-053-021945- OSCEOLA FL-ORANGE FL- 320 PM EDT SUN OCT 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES UNTIL 345 PM EDT... AT 319 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER EAST LAKE TOHO. THIS STORM WAS MOVING WEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NARCOOSSEE...ORLANDO...KISSIMMEE...SAINT CLOUD... AND BUENA VENTURA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2840 8113 2821 8120 2822 8147 2843 8144 TIME...MOT...LOC 1919Z 095DEG 4KT 2830 8125 15
Special weather statement, Oct 2, 4:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 415 PM EDT SUN OCT 2 2016 FLZ045-046-022045- ORANGE FL-SEMINOLE FL- 415 PM EDT SUN OCT 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE AND SOUTHWESTERN SEMINOLE COUNTIES UNTIL 445 PM EDT... AT 414 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER AZALEA PARK...MOVING NORTH AT 15 MPH. WIND GUSTS IN EXCESS OF 40 MPH AND FREQUNT LIGHTNING WILL ACCOMPANY THIS STORM. LOCATIONS IMPACTED INCLUDE... ORLANDO...SANFORD...APOPKA...ALTAMONTE SPRINGS AND OVIEDO. LAT...LON 2850 8117 2845 8139 2870 8151 2878 8121 TIME...MOT...LOC 2014Z 163DEG 12KT 2855 8129 CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:45 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Osceola | 60 min |
| Oct 2, 9:51 AM EDT | Special Marine Warning | MLB | 54 min | |
| Oct 2, 3:20 PM EDT | Special Weather Statement | MLB | Orange | 25 min |
| Oct 2, 5:21 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.